But many high-risk women who should get scanned don't, experts add
by minxmate on Thu Apr 29, 2010 02:51 PM
My husband has Philedelphia Positive CML and was put on Gleevic. His side effects were very severe and his doc is now going to put him on a new drug Tasigna as he cannot tolerate the Gleevic. It is my understanding that this drug carries significant danger to the heart. Is anyone out there taking Tasigna and if so can you please advise as to your experience. I am afraid for him and would be most grateful for any response you could provide.
by Nicholas1961 on Thu Feb 10, 2011 05:27 AM
Glevex didnt work for me either, Tasigna seem to be. I found out by accident but adding Vistaril made life alot easier not only did it get rid of the nausea, but side effect for me is I am starving now and can enjoy a meal and eat alot.
by DinaR on Fri Feb 03, 2012 02:59 PM
I am also taking tasigna due to an intollerance to gleevec. I have read the articles concerning heart issues and the increased risk if taken with food. I too am very concerned. I have been taken tasigna for about 3 month. Although I do drink coffee and at times eat small amounts of candy (to have energy at work), I have not experienced any heart issues at this time. This subject has been of great concern to me and I feel the need to discuss this with somebody that is going through the same concerns. I am also experiencing fatigue and weekness at times that prevents me from living a productive life. I am only 49 years old and my body feel much older. I have always been very active and get very discouraged at times when I cannot do the things in life that I love to do. my side effects to gleevec were also very severe. Tasigna side effects are much more tollerable in comparason. I could still perform my duties at work but it is far from easy. I am afraid, however, to have my doctor change my meds again for fear that worse side effects will occur. I realize that you posted your message some time ago and I am hopeful that you are still active with the forum. I would like to know how your husband is doing and if he is still taken tasigna. I wish you both all the best.
by minxmate on Fri Feb 03, 2012 04:28 PM
First let me start by saying that I am sorry that you too have been diagnosed with CML and that my thoughts and prayers are with you. My husband is still taking Tasigna and has no heart issues. He has a full cardiac work up every 3 months and as an end result our fears have been somewhat eased regarding the heart. Tasigna however, has not to date put him in any type of remission, as his doctors were hoping. Depending on what his blood work looks like next month, there is possiblity that they will have to change him to another drug, and if so you never know . . . it could be the one that changes everything.
He has been fighting CML for the past two years and many changes have taken effect. He is no longer working as of January and has been placed on permanent disability due to side effects of both the disease and meds. Like you, chronic fatigue and weakness is a daily struggle. We have however adjusted our lives as well as can be expected - and look forward to some type of remission in the future. We also believe that having a positive attitude helps. As I have told him many times, he is still the same man I married, not a man defined by disease.
I hope that this reply will be of some hope and comfort for you, and that Tasigna will be the answer to your prayers.
by DinaR on Fri Feb 03, 2012 10:59 PM
Thank you so much for you reply. I'm glad to hear that your husband is not to date experiencing any heart issues. I am sorry, however, for his chronic fatigue and weekness. I am single and live alone and I am my own sole provider. I'm am afraid that I will not be able to work much longer. I had to leave work today after two hours. I was considering applying for disability, but I am very stubborn in that regard and don't want to stop working. Most of the time my attitude is very positive, which keeps me going, but, of course, there are days like today, when I get a little frightened of what the future might hold for me. Due to an outsource in work, and insurance issues, I have not seen a doctor in months. I had to contacts the pharmacutical company and apply for meds until I could find affordable insurance. I am very grateful to Novartis for sending me Tasigna free of charge until I could find affordable insurance. I did, however, finally find insurance after a 3 month battle, and will be seeing my doc again Feb 27th. I'm not sure what to expect, but I am hopeful.
Thank you again for replying to my message so quickly. You and your husband are also in my thoughts and prayers. I wish you both the very best.
by delboy on Thu Feb 09, 2012 04:03 PM
i have cml,since november 2011,iam taking tasigna at 600mg,300mg in morning and 300 mg at night,my bloods have already returned to normal,so far(cross fingers) it has been a success for me,a lot of the pain i did have has gone away but i do take cocodomal and ibuprofen also
by acmj04 on Wed Feb 15, 2012 06:13 PM
I am 37 year old mom of 4. I was diagnosed with CML in August 2011. started taking gleevec and could not tolerate side affects. Doc then placed me on sprycel and had an allergic reaction to it. was placed back on gleevec and had another bone marrow biopsy to find out if i was in remission. Test results showed i was not. Now i am taking tasigna.It 's been about a week now and i feel horrible! Body aches,nausea,dizziness and exhaustion. I am hoping this is only temporary! Are there any other meds other than gleevec,spyrcel or tasigna?
by Beck5 on Thu Mar 01, 2012 12:03 AM
I have taken tasigna since 2007. I pretty much function as normal now and have felt good since 2008. I did have a bout with my thyroiditis which was hard. But I am 97% there sometimes and 100% most of the time.
by alhollowell on Fri Apr 20, 2012 12:42 AM
I see that I am a little late in responding to this message thread but I am new to this site. I hope my imput is still helpful. I am 27 and have been on tasigna since August 2010. The problem it can cause with the heart is called QT prolongation, which can be a dangerous arrhythmia. This is usually only a problem when combined with other drugs that also can cause heart arrhythmias (like certain antibiotics or rate/rhythm controlling heart medications). I had regular EKG's for the first few months of therapy and still have one if I need an antibiotic that can cause the interaction. It took 15 months for me to achieve remission with this medication so don't be discouraged. I hope this helps. And I hope things are going well with you and your husband. -Amber
by Miche1e on Thu Jun 07, 2012 08:28 PM
Sorry to hear about your husband. I was diagnosed with PH+ CML in November of 2010. For the first year I was on Gleevec and the side effects were horrible. Eventually, I started to get bone pain and I switched to Tasigna - what a change, I felt so good and got rid of so many side affects - after a couple of weeks, I tried Sprycel and had bone pain with that as well. After taking a month break, I'm on a low dose of Tasigna and am tolerating it fine now. I am taking Concerta for energy because otherwise all I want to do is sleep/take naps. My doctor tells me that I am the only one of his patients that have these two side affects with all 3 CML drugs. The bone pain is awful and always so tired. I feel like a new person on the concerta and the tasigna right now. Go in a couple of weeks for blood work to find out how many of my cells are PH+ compared to the rest of them. Might up it or stay. Not worried at all about the heart issue - I just stay positive. Hope all goes well.
When you track a discussion, you will get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to track this discussion?
If you stop tracking this discussion, you will no longer get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to stop tracking this discussion?
Do you use smart phone apps?
Take our short survey on hospital smart phone apps.
We care about your feedback. Let us know how we can improve your CancerCompass experience.